Thunderstorm Wind, St. Clair
- When
- August 25, 3:25 PM CST
- Where
- St. Clair County, Cahokia
- Measured
- 53 kt (61 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.567, -90.167
The County Sheriff reported trees down blocking a road in Cahokia.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 25, 1:45 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 245 PM CDT SAT AUG 25 2001 MAIN FOCUS FOR THE NEXT 12-18H WL BE THE PCPN THREAT ASSOCD WITH CDFNT CURRENTLY OVER NW MO AND IN THE WRM SECTOR AMS AHD OF IT. CDFNT MAKING PROGRESS SWD EVER SO SLOWLY AS UPR TROF IS OUT-RUNNING IT...AND LATEST SR MDL GUID IS SLOWER THAN PRVS RUNS BRINGING FNT TO XTRM SRN REACHES OF THE CWFA BY 12Z SUN. PER LAPS AND MODIFIED MRNG SNDGS...THE MOST UNSTBL AIR ATTM RESIDES FM I-70 SWD WHERE CAPES RANGE FROM 2500-4500 J/KG WITH MOST UNSTBL AIR OVR SRN SXNS WHICH HV SEEN GOOD HTG TDA. THE COMBO OF THIS HTG AND WK LRG SCALE FRCG ASSOCD WITH THE TAIL END OF THE MIDWEST SHRTWV HV ELIMINATED CIN OVR SE MO...AND SCT TSRA HV BLOSSOMED IN THIS AREA OVR THE LAST HR OR SO. UNLESS SOME KIND OF CELL INTERACTION CAN GENERATE AN EFFECTIVE CD POOL...STG ORGANIZED CNVCTN DOESNT LK VERY FVRBL AS DP LYR SHEAR IS VERY WK. LATEST RADAR TRENDS BEAR THIS OUT SHWG MAINLY ORDINARY PULSE TYPE STRMS WITH A FEW SMALL MULTICELL CLUSTERS. CURRENT PLANS ARE TO CARRY SCT COVERAGE FM STL SOUTH AND EAST. WL CONT WITH LOW CHC POPS FURTHER NORTH AND WEST IN ASSOCN WITH FROPA. FOR SUN MDLS SHWG QUITE A BIT OF LOW LVL RH OVR THE SE THIRD OF THE CWFA IN THE MRNG WITH RH MXG UPWD THROUGH THE LWR TROP OVR THE COURSE OF THE DAY. THIS SUGGESTS THAT THIS RGN SHUD SEE MCLDY SKIES IN THE MRNG TRENDING TWD BKN CU BY AFT AS THE MXD LYR DPNS WITH DIURNAL HTG. TMP TRENDS RMN ON THE MARK. WK HI TO SETTLE ACRS THE RGN SUN NGT AND THE BIGGEST FCST CHG IS THE INTRODUCTION OF A CDFNT ENTERING NW MO BY EARLY MON EVNG. ALL THE SR GUID SUPPORTS THIS SCENARIO TO A DEGREE. QUESTIONS WRT TO PCPN THREAT ARE HOW SOON LOW LVL FLOW WL RCVR ON MON IN THE WAKE OF THE WK SFC RDG AND THUS MOISTURE RTRN AND WARMING. THE ETA IS VERY AMBITIOUS ATTM BRINGING DPTS IN THE MID 60S-L70S...AND ALSO WUD SUGGEST TMPS CUD GET INTO THE U80-L90S AS SWLY FLOW DVLPS AHD OF THE FNT. ATTM WL LEAN TWDS THE WARMER MAV NUMBS. WL ALSO INTRO SOME LOW POPS MON NGT INTO TUE AS THE FNT PROGRESSES SWD. TWEAKED THE EXTDD SLIGHTLY FOR WARMER TMPS MID-WEEK AND AHD OF THE NEXT CDFNT ENTERING THE RGN LATE THURS INTO FRI. THIS FNT SHUD BRING A NICE INFUSION OF DRIER AND COOLER AIR FOR THE WKND AS THE MRF IS SHWG A NICE SFC HI BLDG SEWD OUT OF CAN. IM HEDGING ON BRINGING HIS IN THE 70S FOR ALL BUT THE NORTH FOR THE WKND. MRF WAS THE MOST AMPLIFIED OF ALL THE MED RNG MDLS AND WL WAIT AND SEE IF THIS TREND CONTS IN LATER RUNS. IF ANYTHING...MDL TRENDS LATELY HV BEEN WARMER. .STL...NONE GLASS
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-260100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1153 AM CDT SAT AUG 25 2001 THE SEVERE WEATHER THREAT: NO ORGANIZED OR WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA. FOR THE PERIOD: THIS AFTERNOON AND TONIGHT. THE WEATHER OUTLOOK: SCATTERED THUNDERSTORMS ARE FORECAST TO REDEVELOP THIS AFTERNOON AND THIS EVENING ALONG AND AHEAD OF AN APPROACHING COLD FRONT. WHILE CONDITIONS DO NOT APPEAR TO BE FAVORABLE FOR THESE STORMS TO PRODUCE WIDESPREAD SEVERE WEATHER... AN ISOLATED SEVERE STORM PRODUCING LARGE HAIL AND DAMAGING WINDS CANNOT BE RULED OUT. GLASS
The St Louis radar (KLSX), 47 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
The County Sheriff reported trees down blocking a road in Cahokia.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262906.